Alert archive / Illinois / Snow Advisories in 2007

Snow Advisory 2, NWS Lincoln, IL

February 5, 200735 counties in Illinois

NWS Lincoln, IL issued this snow advisory at Feb 5, 2007, 3:34 PM CST for 35 counties in Illinois. It took effect at Feb 6, 2007, 6:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2007, 3:34 PM CST (21:34 UTC)
In effect from
Feb 6, 2007, 6:00 AM CST
Expired
Feb 6, 2007, 3:37 PM CST
In force
10 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KILX 052134
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CST MON FEB 5 2007

...FAST MOVING CLIPPER SYSTEM HEADED TOWARDS CENTRAL ILLINOIS FOR
TOMORROW MORNING...

.RAPIDLY MOVING CLIPPER SYSTEM BRINGING 2 TO 5 INCHES OF SNOW TO
MUCH OF CENTRAL ILLINOIS TUESDAY MORNING. WITH THE QUICKNESS OF
THE STORM AND THE LACK OF SIGNIFICANT MOISTURE IN THE
ATMOSPHERE...SNOW IS LIKELY TO BE OF THE LIGHT AND FLUFFY
VARIETY. AS A RESULT...VERY LIGHT WINDS ARE ALL THAT WILL BE
NEEDED TO BLOW THE SNOW AROUND...REDUCING VISIBILITIES AND
CREATING SOME TRAVEL ISSUES FOR THE REGION.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-060145-
/O.NEW.KILX.SN.Y.0002.070206T1200Z-070207T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
334 PM CST MON FEB 5 2007

...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. 

QUICK MOVING SYSTEM PRESSES ACROSS THE MISSISSIPPI RIVER VALLEY
AFTER MIDNIGHT TONIGHT...AND CLOUDS WILL INCREASE ACROSS THE AREA
IN THE EARLY MORNING HOURS. SOME AREAS IN WESTERN ILLINOIS MAY SEE
SOME FLURRIES AFTER MIDNIGHT...BUT THE SNOWFALL WILL BEGIN IN
EARNEST WEST OF A LINE FROM PEORIA TO SPRINGFIELD AROUND
DAWN...SPREADING EASTWARD TO CHAMPAIGN AND LAWRENCEVILLE BEFORE
NOON. BE AWARE THAT THIS SYSTEM WILL DUMP SNOW QUICKLY...AND
AROUND THE TIME THAT PEOPLE ARE MAKING THEIR COMMUTES TO WORK IN
AREAS WEST OF INTERSTATE 55. LIGHT WINDS WILL BLOW THE VERY
FLUFFY SNOW AROUND...REDUCING VISIBILITIES QUICKLY AS WELL. 
AVOID TRAVEL IF POSSIBLE AND LEAVE EARLY IF TRAVEL IS ABSOLUTELY NECESSARY.

THE MAJORITY OF THE SNOW WILL BE CONFINED TO AREAS ALONG THE
INTERSTATE 74 CORRIDOR...WITH 3 TO 5 INCHES OF ACCUMULATION.
AREAS TO THE SOUTH WILL SEE 2 TO 4 INCHES BY TUESDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HJS
6 follow-up statements
000 
WWUS43 KILX 060145
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
745 PM CST MON FEB 5 2007

...FAST MOVING CLIPPER SYSTEM HEADED TOWARDS CENTRAL AND
SOUTHEAST ILLINOIS...

.A RAPIDLY MOVING CLIPPER SYSTEM IS EXPECTED TO BRING 2 TO 5
INCHES OF SNOW TO MUCH OF CENTRAL AND SOUTHEAST ILLINOIS TUESDAY.
THE SNOW IS LIKELY TO BE FLUFFY AND WILL BLOW AROUND EASILY. THE
COMBINATION OF THE FALLING AND BLOWING SNOW WILL CAUSE SLICK ROADS
AND REDUCED VISIBILITIES.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-061000-
/O.CON.KILX.SN.Y.0002.070206T1200Z-070207T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
745 PM CST MON FEB 5 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. 

A QUICK MOVING SYSTEM WILL PRESS ACROSS THE MISSISSIPPI RIVER
VALLEY AFTER MIDNIGHT TONIGHT...AND CLOUDS WILL INCREASE ACROSS
THE AREA IN THE EARLY MORNING HOURS. SOME AREAS IN WESTERN
ILLINOIS MAY SEE FLURRIES AFTER MIDNIGHT...BUT THE SNOWFALL WILL
BEGIN IN EARNEST WEST OF A LINE FROM PEORIA TO SPRINGFIELD AROUND
DAWN... SPREADING EASTWARD TO CHAMPAIGN AND LAWRENCEVILLE BEFORE
NOON. BE AWARE THAT THIS SYSTEM WILL DUMP SNOW QUICKLY...AND
AROUND THE TIME THAT PEOPLE ARE MAKING THEIR COMMUTES TO WORK IN
AREAS WEST OF INTERSTATE 55. LIGHT WINDS WILL BLOW THE FLUFFY SNOW
AROUND...REDUCING VISIBILITIES QUICKLY AS WELL.

THE MAJORITY OF THE SNOW WILL BE CONFINED TO AREAS ALONG THE
INTERSTATE 74 CORRIDOR...WITH 3 TO 5 INCHES OF ACCUMULATION EXPECTED.
AREAS TO THE SOUTH WILL SEE 2 TO 4 INCHES BY TUESDAY NIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BAK
000 
WWUS43 KILX 060948
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
348 AM CST TUE FEB 6 2007

...BETWEEN 2 AND 5 INCHES OF SNOW EXPECTED OVER CENTRAL AND
SOUTHEAST ILLINOIS TODAY...

.A RAPIDLY MOVING CLIPPER SYSTEM OVER NORTH DAKOTA IS EXPECTED TO
BRING 2 TO 5 INCHES OF SNOW TO MUCH OF CENTRAL AND SOUTHEAST
ILLINOIS TODAY. THE SNOW IS LIKELY TO BE FLUFFY AND WILL BLOW AROUND
EASILY. THE COMBINATION OF THE FALLING AND BLOWING SNOW WILL CAUSE
SLICK ROADS AND REDUCED VISIBILITIES TO AROUND A HALF MILE AT
TIMES.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-061400-
/O.CON.KILX.SN.Y.0002.070206T1200Z-070207T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
348 AM CST TUE FEB 6 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL SPREAD QUICKLY SOUTHEAST ACROSS CENTRAL ILLINOIS
BETWEEN 8 AND 11 AM. THE SNOW WILL THEN DIMINISH FROM THE NORTHWEST
BETWEEN 3 AND 6 PM. SNOWFALL AMOUNTS WILL RANGE FROM 1 TO 3
INCHES SOUTHWEST OF A JACKSONVILLE TO EFFINGHAM TO ROBINSON LINE...
TO 4 TO 5 INCHES ALONG AND NORTH OF I-74. VISIBILITIES WILL BE
RESTRICTED TO AROUND A HALF MILE AT TIMES FROM LATE MORNING INTO
MID AFTERNOON. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HUETTL
000 
WWUS43 KILX 061348
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
748 AM CST TUE FEB 6 2007

...SNOW HAS BEGUN IN CENTRAL ILLINOIS. 2 TO 5 INCHES OF SNOW
EXPECTED...

.SNOW HAS SPREAD INTO MUCH OF ILLINOIS AHEAD OF A FAST-MOVING
WINTER STORM SYSTEM MOVING SOUTHEASTWARD ACROSS IOWA. REPORTS FROM
NORTHWESTERN ILLINOIS ALREADY INDICATE UP TO AN INCH OF SNOW ON
THE GROUND. AS THE STORM SYSTEM MOVES ACROSS ILLINOIS LATER THIS
MORNING...SNOW WILL BECOME HEAVY AT TIMES. 2 TO 5 INCHES OF SNOW
CAN BE EXPECTED BY LATE AFTERNOON...WITH THE HEAVIEST AMOUNTS
ALONG THE INTERSTATE 74 CORRIDOR. THE SNOW WILL TAPER OFF BY EARLY
EVENING.

ILZ027>031-036>038-040>057-061>063-066>068-071>073-061800-
/O.CON.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
748 AM CST TUE FEB 6 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

EXPECT SNOW TO CONTINUE THIS MORNING...AND BECOME HEAVY BEFORE
NOON. AREAS FROM GALESBURG TOWARD BLOOMINGTON AND CHAMPAIGN MAY
SEE 4 TO 5 INCHES...WITH 2 TO 4 INCHES TO THE SOUTHWEST OF THIS
BAND. THE SNOW WILL TAPER OFF BY LATE AFTERNOON OR EARLY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CHURCHILL
000 
WWUS43 KILX 061801
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1201 PM CST TUE FEB 6 2007

...SNOW RAPIDLY MOVING THROUGH ILLINOIS EARLY THIS AFTERNOON...

.A FAST MOVING STORM SYSTEM IS MOVING THROUGH ILLINOIS A LITTLE
MORE RAPIDLY THAN ANTICIPATED. GENERALLY 2 TO 4 INCHES OF SNOW HAS
BEEN REPORTED SO FAR... WITH MOST OF THE ACCUMULATIONS OCCURRING
ALONG OR NORTH OF A LINE FROM HAVANA... TO LINCOLN... TO MATTOON.
FARTHER SOUTH... VERY LITTLE SNOW HAS ACCUMULATED. SNOWFALL IS
ALREADY COMING TO AN END WEST OF THE MISSISSIPPI RIVER... AND SNOW
SHOULD TAPER OFF NORTHWEST OF THE ILLINOIS RIVER EARLY THIS AFTERNOON.

ILZ040-047>052-061-066>068-071>073-061915-
/O.CAN.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/
SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-SHELBY-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD...
TAYLORVILLE...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1201 PM CST TUE FEB 6 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELED THE SNOW
ADVISORY. 

SNOWFALL AMOUNTS HAVE GENERALLY BEEN LIGHT ACROSS AREAS SOUTH OF A
JACKSONVILLE TO MATTOON LINE. WHILE PERIODS OF LIGHT SNOW CAN BE
EXPECTED THROUGH MID AFTERNOON... ONLY MINOR ADDITIONAL
ACCUMULATIONS OF LESS THAN AN INCH ARE EXPECTED.

$$

ILZ027>031-036>038-041>046-053>057-062-063-062215-
/O.CON.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
DECATUR...CHARLESTON...MATTOON
1201 PM CST TUE FEB 6 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

LIGHT TO MODERATE SNOW CONTINUES TO FALL NORTH OF A JACKSONVILLE
TO MATTOON LINE. EXPECT SNOW TO TAPER OFF IN AREAS ALONG AND
WEST OF I-55 BY MID-AFTERNOON... WITH AN ADDITIONAL 1 TO 2 INCHES
OF SNOW IN THIS AREA. EAST OF I-55... INCLUDING THE CHAMPAIGN URBANA
AREA... SNOW WILL CONTINUE UNTIL THE LATE AFTERNOON HOURS... WITH
AN ADDITIONAL 1 TO 3 INCHES EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HARDIMAN
000 
WWUS43 KILX 062036
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
236 PM CST TUE FEB 6 2007

...SNOW RAPIDLY MOVING OUT OF THE REGION...

.A FAST MOVING STORM SYSTEM WHICH PRODUCED 1 TO 5 INCHES OF SNOW
ACROSS THE REGION... WITH THE HIGHEST AMOUNTS NORTH OF A HAVANA-
LINCOLN-MATTOON LINE... IS RAPIDLY MOVING OUT OF THE AREA. SOME
LIGHT TO MODERATE SNOW REMAINS ACROSS PARTS OF EAST CENTRAL
ILLINOIS... BUT THIS IS EXPECTED TO DISSIPATE BY 5 PM.

ILZ027>031-036>038-041>044-053-054-062145-
/O.CAN.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-MACON-MOULTRIE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...DECATUR
236 PM CST TUE FEB 6 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELED THE SNOW
ADVISORY. 

THE STORM SYSTEM RESPONSIBLE FOR DROPPING 2 TO 5 INCHES OF SNOW
ACROSS THE AREA HAS PUSHED EAST OF THE REGION. SOME LIGHT FLURRIES
MAY PERSIST INTO THE EVENING HOURS.

AREA ROADWAYS MAY STILL BE SNOW OR SLUSH COVERED INTO THE EVENING
COMMUTE. AS TEMPERATURES DROP BACK INTO THE SINGLE DIGITS
TONIGHT... TREATED ROADWAYS MAY RE-FREEZE... RESULTING IN
WIDESPREAD AREAS OF BLACK ICE. MOTORISTS ARE ADVISED TO DRIVE WITH
EXTREME CAUTION TONIGHT.

$$

ILZ045-046-055>057-062-063-062230-
/O.CON.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON
236 PM CST TUE FEB 6 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A BAND OF LIGHT TO MODERATE SNOW WILL CONTINUE TO AFFECT PARTS OF
EAST CENTRAL ILLINOIS... GENERALLY BETWEEN I-74 AND I-70...
THROUGH THE LATE AFTERNOON HOURS. ADDITIONAL LIGHT SNOWFALL
ACCUMULATIONS OF LESS THAN ONE INCH WILL BE POSSIBLE.  

SNOW IS EXPECTED TO TAPER OFF TO FLURRIES BY 4 PM. THE SNOW
ADVISORY MAY BE CANCELED LATER THIS AFTERNOON.

AREA ROADWAYS MAY STILL BE SNOW OR SLUSH COVERED INTO THE EVENING
COMMUTE. AS TEMPERATURES DROP BACK INTO THE SINGLE DIGITS
TONIGHT... TREATED ROADWAYS MAY RE-FREEZE... RESULTING IN
WIDESPREAD AREAS OF BLACK ICE. MOTORISTS ARE ADVISED TO DRIVE WITH
EXTREME CAUTION TONIGHT.
 
A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

HARDIMAN
000 
WWUS43 KILX 062137
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
337 PM CST TUE FEB 6 2007

...SNOW HAS MOVED OUT OF THE REGION...

.A FEW REMAINING LIGHT SNOW SHOWERS MAY AFFECT PARTS OF SOUTHEAST
ILLINOIS THROUGH EARLY THIS EVENING. OTHERWISE... JUST A FEW
FLURRIES CAN BE EXPECTED ELSEWHERE. NO ADDITIONAL SNOW
ACCUMULATIONS ARE EXPECTED.

ILZ045-046-055>057-062-063-062245-
/O.CAN.KILX.SN.Y.0002.000000T0000Z-070207T0000Z/
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-CUMBERLAND-CLARK-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
CHARLESTON...MATTOON
337 PM CST TUE FEB 6 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELED THE SNOW
ADVISORY. 

AREA ROADWAYS MAY STILL BE SNOW OR SLUSH COVERED INTO THE EVENING
COMMUTE. AS TEMPERATURES DROP BACK INTO THE SINGLE DIGITS
TONIGHT... TREATED ROADWAYS MAY RE-FREEZE... RESULTING IN
WIDESPREAD AREAS OF BLACK ICE. MOTORISTS ARE ADVISED TO DRIVE WITH
EXTREME CAUTION TONIGHT.
.

$$

HARDIMAN

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this snow advisory went out at Feb 5, 3:10 PM CST, 24 minutes earlier.

Area forecast discussion, Feb 5, 3:10 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED ADVISORY INFO
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CST MON FEB 5 2007

.DISCUSSION...
MAIN CHALLENGES IN THE SHORT TERM REVOLVE AROUND OVERNIGHT
TEMPERATURES AND THEN WITH SNOW AMOUNTS ON TUESDAY AS CLIPPER SYSTEM
TRACKS TO OUR SOUTH DURING THE DAY. FURTHER OUT...UPPER FLOW STILL
FCST TO UNDERGO SOME SIGNIFICANT CHANGES ACRS ERN CANADA AND ACRS
THE ERN PACIFIC RESULTING IN MORE OF A ZONAL FLOW PATTERN FOR THE
LOWER 48 EARLY NEXT WEEK WHICH SHOULD BRING MODERATING TEMPERATURES
TO THE MIDWEST.

SHORT TERM...TONIGHT THROUGH THURSDAY...
NO REAL SIGNIFICANT MODEL DIFFERENCES SEEN INTO TUESDAY WITH EITHER
THE GFS OR NAM AS SFC RIDGE SHIFTS ACRS CNTRL ILLINOIS OVERNIGHT.
DUE TO AN INCREASE IN CLOUD COVER...OVERNIGHT LOWS NOT EXPECTED TO
BE AS LOW AS LAST NIGHT...BUT STILL PREFERRING TO GO AOB GUID VALUES.
IMPRESSIVE WARM ADVECTION PATTERN DVLPS TO OUR WEST OVERNIGHT AHEAD
OF CLIPPER SYSTEM WITH BEST 850-500 MB QG FORCING COINCIDENT WITH
DEEPER MOISTURE PUSHING ACRS OUR WESTERN COUNTIES BY 12Z AND THEN
SHIFTING EAST DURING THE DAY. TRACK OF SFC LOW AND INTENSITY OF
THERMAL GRADIENT SUGGESTS SOME BANDING OF THE SNOW ACRS THE CENTRAL
AND NORTHERN PORTION OF THE FCST AREA FOR A TIME LATE TUE MRNG INTO
THE AFTN HOURS. SNOW RATIOS OF 20:1 SUGGEST 2 TO 5 INCHES OF SNOW
CERTAINLY NOT OUT OF THE QUESTION...ESPECIALLY WITH THE PSBLTY OF
SOME BANDING WITH THE PRECIP. THE BEST DEEP LAYERED FORCING AND
MOISTURE COINCIDENT WITH THE FAVORED DENDRITIC ZONE TEMPS SUGGEST A
RATHER QUICK MOVING SYSTEM WITH ONLY ABOUT A 6 TO 8 HOUR PERIOD OF
FAVORABLE DYNAMICS. CURRENT INDICATIONS SUGGEST THE HIGHEST AMOUNTS
WOULD RUN ALONG AND NORTH OF A SPRINGFIELD TO MATTOON LINE WITH
LESSER AMOUNTS AS YOU HEAD SOUTH TOWARDS I70. FCST SOUNDINGS
INDICATING PRECIP ALL SNOW EXCEPT IN THE SOUTHEAST WHERE TOWARDS THE
END OF THE EVENT WE LOOSE THE ICE CRYSTAL GROWTH WITH THE POTENTIAL
FOR A LITTLE FREEZING DRIZZLE JUST SOUTH OF OUR FCST AREA TUESDAY
EVENING. FOR NOW...WL KEEP LOW CHANCE POPS FOR LIGHT SNOW OR
FLURRIES.

AFTER THE CLIPPER SYSTEM DEPARTS TUESDAY NIGHT...A FAIRLY QUIET
PATTERN TO DOMINATE INTO THURSDAY AS HIGH PRESSURE SLOWLY BUILDS
SOUTHEAST INTO THE MIDWEST. REAL CHALLENGE THEN WL BE TEMPERATURES
OVER A NEW SNOW FIELD ACRS THE FCST AREA. WL GO AOB GUID
VALUES...ESP FOR OVERNIGHT LOWS. STILL SOME QUESTION AS TO HOW THE
GFS IS HANDLING WEAK SHORTWAVES DROPPING SE ALONG A FAIRLY TIGHT
THERMAL GRADIENT TO OUR WEST AND SOUTH IN THE FAST NWLY FLOW AND
AND CLOUD COVER AND LIGHT PRECIP THAT MAY OCCUR. FOR NOW...IT
APPEARS MOST OF THE FORCING AND MOISTURE WL REMAIN WEST AND SOUTH OF
OUR AREA.

LONG TERM...FRIDAY THROUGH MONDAY...
MEDIUM AND LONG RANGE ENSEMBLES STILL SUGGESTING A SIGNIFICANT
PATTERN CHANGE TO TAKE PLACE LATE NEXT WEEKEND AND INTO NEXT WEEK.
DEEP VORTEX THAT HAS PRODUCED WELL BELOW NORMAL TEMPERATURES SHOULD
SLOWLY PUSH NE ACRS ERN CANADA ALLOWING OUR HEIGHTS TO SLOWLY RISE.
MEANWHILE...ERN PACIFIC UPPER LEVEL RIDGE WILL BE UNDERCUT AS
STRONGER WESTERLY FLOW PUSHES MOISTURE AND ENERGY EAST INTO THE
WESTERN U.S...RESULTING IN A MODERATING TEMPS NEXT WEEK. AS FAR AS
PRECIP IS CONCERNED...NO REAL STRONG SIGNALS IN THE ENSEMBLES THIS
UPCOMING WEEKEND WITH SIGNIFICANT TIMING ISSUES SEEN WITH INDIVIDUAL
SHORTWAVES RACING SE ACRS THE MIDWEST. TEMPERATURES DURING THIS
PERIOD WILL CONTINUE TO AVERAGE BELOW NORMAL...STARTING OUT WELL
BELOW NORMAL WITH A TREND TOWARDS NEAR TO SLIGHTLY BELOW NORMAL
TEMPS EARLY NEXT WEEK.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY TUESDAY FOR ALL AREAS OF CENTRAL...EAST CENTRAL AND
SOUTHEAST ILLINOIS.

&&

SMITH
Hazardous weather outlook, Feb 5, 12:01 PM CST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1201 PM CST MON FEB 5 2007

ILZ027>031-036>038-040>057-061>063-061215-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-
TAZEWELL-VERMILION-WOODFORD-
1201 PM CST MON FEB 5 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY COLD WIND CHILL VALUES WILL CONTINUE TODAY. AIR
TEMPERATURES FROM ZERO TO 8 BELOW WILL BE COMMON...AND WIND SPEEDS
OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS OF 15 TO 25 DEGREES BELOW
ZERO. THOSE WHO MUST VENTURE OUTDOORS SHOULD KEEP SKIN COVERED TO
PREVENT FROSTBITE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FAST-MOVING STORM SYSTEM WILL BRING SNOW TO MUCH OF CENTRAL
ILLINOIS ON TUESDAY. 2 TO 4 INCHES OF SNOWFALL WILL BE POSSIBLE...
WITH MOST OF THE ACCUMULATING SNOW OCCURRING DURING THE AFTERNOON
HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-071>073-061215-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1201 PM CST MON FEB 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FAST-MOVING STORM SYSTEM WILL BRING SNOW TO MUCH OF SOUTHEAST
ILLINOIS ON TUESDAY. 1 TO 3 INCHES OF SNOWFALL WILL BE
POSSIBLE...WITH MOST OF THE ACCUMULATING SNOW OCCURRING IN THE MID
TO LATE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

Nearby

Snow Advisories in Illinois, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.